Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Cold, cough, nose blocked, took butalin, got relief. Shall i discontinue taking the medicine?

hi, i was prescribed by a doctor to take butalin 2mg 2x daily for 10 days as i have colds and cough . In the night my nose get blocked. I never had asthma ever. I feel uncomfortable taking this medicine as i feel dizy, my hands are trembling to mention some of the side effects. I have taken the medicine since 4 days now. I feel better now, My nose is not blocked. shall I discontinue taking the medicine?
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
you have not mentioned from how long you this symptom, i cannot tell if have and infection or allergy, but assuming your doctor gave you butalin , which is given in asthma , you may be having allergy which increases at night. for allergy the treatment should be in step wise manner.
first if your symptoms is for few months a year like 2-3 months then you start an antihistamine which you have to take daily at night. if your symptoms still persist then your start using steroid nasal spray, it has no side effect and it controls the allergy very well and you should start 2 weeks before your symptoms start. if this also does not cure you.
then get yourself tested for allergy, it is called skin prick test you will know what you are allergic to, then if possible you can avoid the allergen or you can start treatment called immunotherpy. this is currently the best treatment available and your symptoms will easily reduce by 80-90 percent kindly visit your ent specialist he will guide you further.
for asthma its better you go to pulmonologist , and he will find out if you really have asthma,
in case you do have then you will have to take asthma inhalers,depending on your frequency of symptom.
and for the above medicine, you take for another 2-3 days and make sure your fully fine then you can stop it. thank you
Answered: Thu, 21 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor